Thunderstorm Wind, Dundy
- When
- June 24, 6:38 PM MST
- Where
- Dundy County, 0.53 mi E of Haigler
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.020, -101.920
Site Brunswig shop on WeatherLink reported the 67 mph wind gust.
Thunderstorms during the evening of June 24th produced a 67 mph wind gust associated with outflow just ahead of the rainfall 1 ENE Haigler.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms during the evening of June 24th produced a 67 mph wind gust associated with outflow just ahead of the rainfall 1 ENE Haigler.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 3:33 PM MST, 3 hours 5 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Goodland KS 433 PM MDT Tue Jun 24 2025 .KEY MESSAGES... - Thunderstorms anticipated to develop in the lee of the Colorado Front Range this afternoon will track eastward into northeast CO and adjacent KS and NE border counties late this afternoon and evening. A few severe storms are possible, mainly between 5-9 pm MDT. 65 mph wind gusts and a few instances of large hail appear to be the primary hazards. - There is a marginal risk for severe storms Wednesday afternoon and evening, generally north of Interstate 70. - Storm chances decrease towards the end of the week with temperatures warming to above normal. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 1245 PM MDT Tue Jun 24 2025 Southwest flow aloft continues with another weak embedded wave initiating thunderstorms this afternoon along the Front Range. Moist southerly flow at the surface has resulted in a moderately unstable environment. Storms will move east-northeast and reach far northeast Colorado around 23-00z, continuing on that track through this evening. Despite ample instability, deep layer shear is modest at best, with 20-30 kts expected by the time storms reach the northwest part of the area. DCAPE is also rather limited at around 500-800 j/kg. Those two factors will limit the severe risk, but still may see a brief flare-up with winds as cold pools strengthen, as well as a low-end hail threat with more organized updrafts. Best storm chances will be north of Interstate 70, with more scattered activity elsewhere, lingering into the overnight hours. Low temperatures will be in the 60s. Southwest flow aloft continues on Wednesday with another embedded shortwave trough. Storms expected to initiate a little earlier compared to today in the mid afternoon, and probably developing in the area rather than moving in from the west, along remnant outflow boundaries from overnight convection. HREF ensemble mean SBCAPE peaks at around 1000-1500 j/kg and deep layer shear at around 15-25 kts, both parameters highest north of Interstate 70. This will lead to another marginal risk type day with low- end severe threat of wind and hail with stronger updrafts. Storms diminish and move east overnight. High temperatures on Wednesday will be mainly in the 80s and lows Wednesday night mainly in the 60s. Thursday and Friday...upper ridge strengthens over the southern plains with the main storm track retreating into the northern plains. Models show only isolated convection Thursday afternoon and evening with the last of the shortwaves in the weakening southwest flow aloft. On Friday models are mostly dry. Temperatures will be warming up with the strengthening ridge, with highs on Thursday in the upper 80s to lower 90s and highs on Friday in the low to mid 90s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Issued at 1245 PM MDT Tue Jun 24 2025 The flow aloft remains weak with upper ridging predominant. There does appear to be weak forcing on Saturday moving through the zonal flow atop the ridge which combined with intense surface heating may pop a few isolated afternoon and evening storms. However, storms should be pulse in nature and poorly organized due to lack of shear. The upper ridge is forecast to amplify over the Rockies through early next week with a gradual shift to more of a weak northwest flow over the plains. This will allow a shallow cold frontal passage sometime on Sunday, followed by post frontal upslope early next week. Some thunderstorm development may occur along the front on Sunday, then again Monday and Tuesday on the higher terrain to the west in the upslope regime, but deep layer shear remains weak and will limit storm organization and coverage. Temperatures remain above normal on Sunday, in the low to mid 90s, but return to near normal Monday and Tuesday. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 422 PM MDT Tue Jun 24 2025 Main focus through the evening will be shower and thunderstorm activity for each terminal. Confidence is a little higher for KMCK being impacted so am opting for a tempo versus the prob30 for KGLD as KMCK has the better potential of a cluster of storms moving through versus more isolated for KGLD. A localized 850mb jet is forecast to develop across western Kansas overnight leading to LLWS concerns for KGLD; will need to keep an eye on for KMCK in case the jet is stronger than what guidance suggests. Southerly winds are forecast to redevelop Wednesday followed by another potential for storms for KGLD during the afternoon and then for KMCK but after the end of this TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...024 LONG TERM...024 AVIATION...Trigg
Hazardous Weather Outlook National Weather Service Goodland KS 220 PM MDT Tue Jun 24 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-252030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 220 PM MDT Tue Jun 24 2025 /320 PM CDT Tue Jun 24 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Thunderstorms are anticipated to develop in the lee of the Colorado Front Range this afternoon and will track eastward into northeast Colorado and adjacent Kansas and Nebraska border counties late this afternoon and evening. A few severe storms are possible, mainly between 5 PM and 9 PM MDT. 65 MPH wind gusts and a few instances of large hail appear to be the primary hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There is a marginal risk for severe storms Wednesday afternoon and evening, generally north of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Special Weather Statement
National Weather Service Goodland KS
546 PM MDT Tue Jun 24 2025
COZ090-NEZ079-250015-
Yuma County CO-Dundy NE-
546 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN YUMA AND
NORTHWESTERN DUNDY COUNTIES THROUGH 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Champion to 12 miles
north of Wray. Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of northeastern Yuma
and northwestern Dundy Counties, including the following locations...
Alvin and Wauneta.
This includes Highway 385 between mile markers 248 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10205 4035 10205 4035 10176 4021 10173
4010 10238 4044 10255
TIME...MOT...LOC 2345Z 163DEG 24KT 4032 10190 4027 10221
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LindseySpecial Weather Statement
National Weather Service Goodland KS
614 PM MDT Tue Jun 24 2025
COZ090-250100-
Yuma County CO-
614 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN YUMA COUNTY THROUGH 700
PM MDT...
At 614 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southwest of Yuma
to 9 miles northwest of Eckley to 11 miles south of Highland Center
to 11 miles south of Pleasant Valley. Movement was north at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Yuma around 620 PM MDT.
This includes Highway 385 near mile marker 237, and between mile
markers 248 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10205 4028 10205 4012 10225 3999 10224
3986 10280 4044 10278
TIME...MOT...LOC 0014Z 168DEG 25KT 4003 10279 4021 10262 4037 10252
4039 10212
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LindseyPreliminary Local Storm Report
National Weather Service Goodland KS
619 PM MDT Tue Jun 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Gst 5 NW Wauneta 40.36N 102.31W
06/24/2025 M58 MPH Yuma CO Mesonet
Site Brophy on AWN reports 57.7 mph wind
gust.
&&
KAKSpecial Weather Statement
National Weather Service Goodland KS
634 PM MDT Tue Jun 24 2025
COZ091-092-250100-
Kit Carson County CO-Cheyenne County CO-
634 PM MDT Tue Jun 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHEYENNE AND
SOUTHWESTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO THROUGH 700
PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Boyero, or 17 miles south of Flagler, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne and southwestern Kit Carson Counties in east central
Colorado.
This includes Interstate 70 in Colorado between mile markers 390 and
397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3928 10316 3924 10288 3892 10305 3893 10316
TIME...MOT...LOC 0034Z 211DEG 19KT 3906 10317
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
LindseySpecial Weather Statement
National Weather Service Goodland KS
710 PM MDT Tue Jun 24 2025
COZ091-092-250145-
Kit Carson County CO-Cheyenne County CO-
710 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEYENNE AND WESTERN
KIT CARSON COUNTIES IN EAST CENTRAL COLORADO THROUGH 745 PM MDT...
At 710 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Thurman to 5 miles
southeast of Arriba to 11 miles northeast of Boyero. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Flagler around 720 PM MDT.
This includes Interstate 70 in Colorado between mile markers 391 and
411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3956 10315 3957 10277 3874 10274 3877 10316
TIME...MOT...LOC 0110Z 222DEG 28KT 3951 10311 3921 10323 3902 10309
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LindseySpecial Weather Statement
National Weather Service Goodland KS
718 PM MDT Tue Jun 24 2025
COZ090-250200-
Yuma County CO-
718 PM MDT Tue Jun 24 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL YUMA COUNTY THROUGH 800
PM MDT...
At 717 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Pleasant Valley to 10 miles
southwest of Wray to 6 miles northeast of Cope. These storms were
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wray around 725 PM MDT.
This includes Highway 385 between mile markers 226 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10206 3991 10205 3966 10269 3967 10280
3991 10280 3999 10268 4044 10239
TIME...MOT...LOC 0117Z 102DEG 4KT 4039 10216 3996 10235 3974 10277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LindseyThe Goodland radar (KGLD), 75 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Site Brunswig shop on WeatherLink reported the 67 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267037.